Alert archive / Missouri / Wind Advisories in 2008

Wind Advisory 8, NWS Kansas City, MO

April 16, 200837 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Apr 16, 2008, 4:19 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2008, 4:19 AM CDT (09:19 UTC)
Expired
Apr 16, 2008, 3:25 PM CDT
In force
11 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2343 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 160919
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
419 AM CDT WED APR 16 2008

...MORE STRONG WINDS EXPECTED TODAY...

.AN UPPER LEVEL SYSTEM MOVING ACROSS THE ROCKY MOUNTAINS WILL
CONTINUE TO PRODUCE A STRONG SURFACE TROUGH OF LOW PRESSURE IN THE
NORTHERN PLAINS. THE RESULTING SURFACE PRESSURE GRADIENT AND LOW LEVEL
JET WILL KEEP WINDS STRONG AND GUSTY ALONG THE KANSAS MISSOURI BORDER
REGION UNTIL THE LATE MORNING HOURS. THE STRONG WINDS WILL THEN SHIFT
FARTHER EAST AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST AND ALLOWS A
COLD FRONT TO ENTER NORTHWEST MISSOURI THIS AFTERNOON. THE RESULTING
TIGHT SURFACE PRESSURE GRADIENT ACROSS CENTRAL...NORTH CENTRAL...AND
NORTHEAST MISSOURI WILL BRING STRONG SOUTHERLY WINDS THROUGH THE
AFTERNOON HOURS.

KSZ025-057-060-102>105-MOZ020-021-028-029-037-043-053-161500-
/O.NEW.KEAX.WI.Y.0008.080416T0919Z-080416T1500Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-BUCHANAN-CLINTON-PLATTE-CLAY-JACKSON-CASS-BATES-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON...
LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE...
RAYMORE...HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL
419 AM CDT WED APR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

STRONG WINDS HAVE PERSISTED OVERNIGHT AND WILL CONTINUE TO PERSIST
THROUGH THE MID TO LATE MORNING HOURS. WIND SPEEDS OF 25 TO 35
MPH...WITH GUSTS TO 45 MPH...WILL BE POSSIBLE THROUGH 10 AM. AREAS
AFFECTED WILL RANGE FROM ST JOSEPH SOUTH...AFFECTING THE COUNTIES
ALONG THE KANSAS MISSOURI BORDER.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

MOZ006>008-014>017-022>025-030>033-038>040-044>046-054-161730-
/O.NEW.KEAX.WI.Y.0008.080416T1200Z-080416T2300Z/
MERCER-PUTNAM-SCHUYLER-DAVIESS-GRUNDY-SULLIVAN-ADAIR-CALDWELL-
LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE-
SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-HENRY-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON...CONCORDIA...
MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...SEDALIA...
BOONVILLE...CLINTON
419 AM CDT WED APR 16 2008

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. 

STRONG SURFACE WINDS WILL MOVE INTO CENTRAL...NORTH CENTRAL...AND
NORTHEAST MISSOURI TODAY. SOUTH WINDS WITH SPEEDS OF 25 TO 30
MPH...WITH GUSTS NEAR 45 MPH...WILL PREVAIL FROM THE LATE MORNING
HOURS THROUGH THE MID AFTERNOON HOURS TODAY. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

CUTTER
3 follow-up statements
000 
WWUS73 KEAX 161024
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 AM CDT WED APR 16 2008

...MORE STRONG WINDS EXPECTED TODAY...

.AN UPPER LEVEL SYSTEM MOVING ACROSS THE ROCKY MOUNTAINS WILL
CONTINUE TO PRODUCE A STRONG SURFACE TROUGH OF LOW PRESSURE IN
THE NORTHERN PLAINS. THE RESULTING SURFACE PRESSURE GRADIENT AND
LOW LEVEL JET WILL KEEP WINDS STRONG AND GUSTY ALONG THE KANSAS
MISSOURI BORDER REGION UNTIL THE LATE MORNING HOURS. THE STRONG
WINDS WILL THEN SHIFT FARTHER EAST AS THE LOW PRESSURE SYSTEM
LIFTS NORTHEAST AND ALLOWS A COLD FRONT TO ENTER NORTHWEST
MISSOURI THIS AFTERNOON. THE RESULTING TIGHT SURFACE PRESSURE
GRADIENT ACROSS CENTRAL...NORTH CENTRAL...AND NORTHEAST MISSOURI
WILL BRING STRONG SOUTHERLY WINDS THROUGH THE AFTERNOON HOURS.

MOZ001>005-011>013-161500-
/O.EXA.KEAX.WI.Y.0008.000000T0000Z-080416T1500Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH...CAMERON
524 AM CDT WED APR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISS24G36    29.77F                  
$$

KSZ007>012-019>026-033>040-048>060-102>105-160900-
NORTHEAST KANSAS
  
CITY           SKY/WX    TMP DP  RH WIND       PRES   REMARKS
CONCORDIA      FAIR      59  43  55 S39G47    29.53F                  
EMPORIA        FAIR      56  38  50 S36G48    29.70F                  
LAWRENCE       FAIR      57  38  48 S20G43    29.73F                  
MANHATTAN      FAIR      59  40  49 S24G38    29.62F                  
OLATHE IND     FAIR      55  37  50 S26G36    29.76F                  
OLATHE EXE     FAIR      55  37  50 S22G31    29.77F                  
SALINA         FAIR      59  42  53 S26G45    29.57F                  
TOPEKA BILLARD FAIR      58  38  47 S14G32    29.72F                  
TOPEKA FORBES  FAIR      56  38  50 S29G39    29.69F                  
$$
000
WWUS73 KEAX 161458
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
958 AM CDT WED APR 16 2008

...STRONG WINDS TO CONTINUE INTO THE AFTERNOON HOURS...

.AN UPPER LEVEL SYSTEM MOVING ACROSS THE ROCKY MOUNTAINS WILL
CONTINUE TO PRODUCE A STRONG SURFACE TROUGH OF LOW PRESSURE IN
THE NORTHERN PLAINS. THE RESULTING SURFACE PRESSURE GRADIENT AND
LOW LEVEL JET WILL KEEP WINDS STRONG AND GUSTY ALONG THE KANSAS
MISSOURI BORDER REGION UNTIL THE EARLY AFTERNOON HOURS. THE STRONG WINDS
WILL THEN SHIFT FARTHER EAST AS THE LOW PRESSURE SYSTEM LIFTS
NORTHEAST AND ALLOWS A COLD FRONT TO ENTER NORTHWEST MISSOURI THIS
AFTERNOON. THE RESULTING TIGHT SURFACE PRESSURE GRADIENT ACROSS
CENTRAL...NORTH CENTRAL...AND NORTHEAST MISSOURI WILL BRING STRONG
SOUTHERLY WINDS THROUGH THE AFTERNOON HOURS.

KSZ025-057-060-103>105-MOZ003>005-013-020-021-028-029-037-043-053-
162100-
/O.CAN.KEAX.WI.Y.0008.000000T0000Z-080416T1500Z/
/O.EXB.KEAX.WI.Y.0008.080416T1500Z-080416T2100Z/
ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-WORTH-
GENTRY-HARRISON-DE KALB-BUCHANAN-CLINTON-PLATTE-CLAY-JACKSON-CASS-
BATES-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...CAMERON...
ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON...
LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE...
RAYMORE...HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL
958 AM CDT WED APR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

STRONG WINDS THAT HAVE PREVAILED ACROSS THE REGION DURING THE MORNING
HOURS...WILL CONTINUE TO PERSIST INTO THE EARLY AFTERNOON HOURS.
WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH...WILL BE POSSIBLE
THROUGH EARLY AFTERNOON. THE PRIMARY LOCATIONS FOR THE HIGHEST WIND
SPEEDS WILL RUN ALONG AND TO THE EAST OF THE I-35 CORRIDOR. BY MID
AFTERNOON...WINDS WILL GRADUALLY BEGIN TO LESSEN. HOWEVER BREEZY
WINDS BETWEEN 10 AND 20 MPH WILL REMAIN POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES...AND THOSE
TRAVELING ALONG WEST TO EAST ORIENTATED ROADWAYS...SHOULD USE EXTRA
CAUTION UNTIL THE WINDS SUBSIDE.

$$

KSZ102-MOZ001-002-011-012-161600-
/O.CAN.KEAX.WI.Y.0008.000000T0000Z-080416T1500Z/
DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
MOUND CITY...OREGON...SAVANNAH
958 AM CDT WED APR 16 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELED THE
WIND ADVISORY. 

WINDS ACROSS ADVISORY AREA HAVE LESSENED THIS MORNING AND WILL
CONTINUE TO DIMINISH LATE THIS MORNING. HOWEVER...BREEZY CONDITIONS WILL
REMAIN THROUGHOUT THE DAY AHEAD OF A FRONTAL BOUNDARY PUSHING INTO
THE AREA FROM THE WEST.

$$

MOZ006>008-014>017-022>025-030>033-038>040-044>046-054-162300-
/O.EXT.KEAX.WI.Y.0008.080416T1500Z-080416T2300Z/
MERCER-PUTNAM-SCHUYLER-DAVIESS-GRUNDY-SULLIVAN-ADAIR-CALDWELL-
LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE-
SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-HENRY-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON...CONCORDIA...
MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...SEDALIA...
BOONVILLE...CLINTON
958 AM CDT WED APR 16 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON.

STRONG SURFACE WINDS WILL MOVE INTO CENTRAL...NORTH CENTRAL...AND
NORTHEAST MISSOURI TODAY. A SOUTH WIND WITH SPEEDS OF 25 TO
30 MPH...WITH GUSTS NEAR 45 MPH...WILL PREVAIL FROM THE LATE
MORNING HOURS THROUGH THE MID AFTERNOON HOURS TODAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

DUX
000 
WWUS73 KEAX 162025
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
325 PM CDT WED APR 16 2008


KSZ025-057-060-103>105-MOZ003>005-013-020-021-028-029-037-043-053-
162130-
/O.CAN.KEAX.WI.Y.0008.000000T0000Z-080416T2100Z/
ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-WORTH-
GENTRY-HARRISON-DE KALB-BUCHANAN-CLINTON-PLATTE-CLAY-JACKSON-CASS-
BATES-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...CAMERON...
ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON...
LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE...
RAYMORE...HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL
325 PM CDT WED APR 16 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELED THE
WIND ADVISORY. 

STRONG WINDS FROM EARLIER TODAY HAVE GRADUALLY WEAKENED ACROSS THE
AREA DURING THE AFTERNOON HOURS. HOWEVER...BREEZY WINDS BETWEEN 15
AND 25 MPH WILL CONTINUE THROUGHOUT THE REMAINDER OF THE AFTERNOON
AND EARLY EVENING HOURS.

$$

MOZ006>008-014>017-022>025-030>033-038>040-044>046-054-162130-
/O.CAN.KEAX.WI.Y.0008.000000T0000Z-080416T2300Z/
MERCER-PUTNAM-SCHUYLER-DAVIESS-GRUNDY-SULLIVAN-ADAIR-CALDWELL-
LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE-
SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-HENRY-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON...CONCORDIA...
MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...SEDALIA...
BOONVILLE...CLINTON
325 PM CDT WED APR 16 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELED THE
WIND ADVISORY. 

STRONG WINDS FROM EARLIER TODAY HAVE GRADUALLY WEAKENED ACROSS THE
AREA DURING THE AFTERNOON HOURS. HOWEVER...BREEZY WINDS BETWEEN 15
AND 25 MPH WILL CONTINUE THROUGHOUT THE REMAINDER OF THE AFTERNOON
AND EARLY EVENING HOURS.

$$

DUX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 16, 12:15 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Apr 16, 12:15 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 AM CDT WED APR 16 2008

.DISCUSSION...
/838 PM CDT TUE APR 15 2008/
WINDS HAVE DIMINISHED ENOUGH TO ALLOW THE WIND ADVISORY TO EXPIRE AT
02Z.

PC

&&

.PREV DISCUSSION...
/317 PM CDT TUE APR 15 2008/
SO FAR HAVE STRUGGLED TO REACH WIND ADVISORY CRITERIA...BUT WILL
HOLD ON TO IT WITH GRADIENT CONTINUING TO TIGHTEN ACROSS THE AREA.
IT IS TYPICALLY VERY HARD TO REACH ADVISORY CRITERIA OVERNIGHT AND
WITH IT STRUGGLING TODAY...WILL LET IT GO AT 9PM DESPITE THE TIGHT
SURFACE GRADIENT AND LLJ OF 50 TO NEARLY 70 KTS FORECAST OVERNIGHT.
THE WINDY CONDITIONS WILL KEEP AIRMASS WELL MIXED AND THEREFORE HOLD
OVERNIGHT TEMPERATURES TO A FAIRLY MILD UPPER 40/LOW 50 RANGE.

GULF IS JUST NOW OPENING UP AND DEW POINTS THUS FAR HAVE BEEN FAIRLY
SLOW TO RESPOND. BUT WITH BRISK-STRONG SOUTHERLY WINDS CONTINUING
THROUGH THE NIGHT...THINK DEW POINTS IN THE UPPER 40S TO LOW 50S
WILL NOT BE OUT OF THE QUESTION BY WEDNESDAY EVENING.

SHORT-MED RANGE MODELS ARE IN RELATIVELY GOOD AGREEMENT WITH TAKING
THE UPPER TROUGH AND DIGGING OUT A NEARLY CUT OFF LOW OVER THE
SOUTHERN PLAINS BY FRIDAY. LEE SIDE TROUGH CURRENTLY STRENGTHENING
WILL GRADUALLY TILT OVER WITH THE NORTHERN PORTION MOVING EAST...AS
A SHORTWAVE TRANSLATES THROUGH THE NORTHERN STREAM. THE SURFACE
BOUNDARY WILL GRADUALLY MOVE SOUTH INTO THE FORECAST AREA AS A COLD
FRONT BY WEDNESDAY NIGHT. EXPECT THE BOUNDARY TO SLOWLY WORK ITS WAY
SOUTH...NOT MAKING IT THROUGH THE ENTIRE FORECAST AREA UNTIL
THURSDAY EVENING...FOLLOWING THE SLIGHTLY SLOWER AND FAVORED ECMWF
FORECAST PROGS.

EXPECT BOUNDARY TO BE SITUATED ACROSS THE FORECAST AREA...LINGERING
LONGEST OVER CENTRAL MISSOURI SECTIONS IN THE WEDNESDAY NIGHT
THROUGH FRIDAY TIMEFRAME. PRECIPITABLE WATER VALUES ARE PROGGED TO
BE GREATER THAN ONE INCH THROUGH THIS TIME FRAME. BROADSCALE LIFT
WITHIN REGION OF DIFFLUENT FLOW IN ADVANCE OF THE APPROACHING UPPER
LOW AND PERIODIC SHORTWAVE/VORT MAXES SHOOTING OFF THE UPPER LOW
MEAN PERIODS OF RAIN WEDNESDAY NIGHT THROUGH FRIDAY. SOUNDINGS
SUGGEST PRIMARILY SHOWERS AND EMBEDDED THUNDERSTORMS. THE LIMITED
INSTABILITY PRECLUDES WIDESPREAD SEVERE WEATHER ACROSS THE FORECAST
AREA WITH THIS SYSTEM.  WITH THE GROUND STILL NEARLY SATURATED
ACROSS SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA AND THIS
BEING THE CURRENTLY FAVORED SPOT FOR HEAVY RAIN...WILL ISSUE AN ESF
FOR EXCESSIVE RAINFALL LEADING TO AREAL AND RIVER FLOODING FROM
ABOUT PAOLA TO MACON SOUTHEASTWARD.

NRR

MEDIUM RANGE (FRI-TUE)...

IN THE MEDIUM RANGE PORTIONS OF THE FORECAST...CONCERNS FALL
PRIMARILY ON TEMPERATURES AS WELL AS PRECIPITATION CHANCES.  FOR
FRIDAY...STILL SOME DISAGREEMENT ON HOW FAST DEVELOPING UPR-LOW WILL
EXIT THE AREA.  LATEST GFS FALLS MORE IN LINE WITH 00Z ECMWF IN
SLOWING EASTWARD PROGRESSION OF UPR LOW. THIS APPEARS TO BE A GOOD
TREND AND AS A RESULT...GOOD DEAL OF LOW-LVL MOISTURE SHOULD WRAP
AROUND DEPARTING SYSTEM.  HAVE LOWERED HIGH TEMPERATURES FOR FRIDAY
AND SATURDAY DESPITE STRENGTHENING APRIL SUN...WITH PRECIPITATION
SLOWLY EXITING THE REGION FRIDAY EVE.

A VERY HIGH LVL OF UNCERTAINTY ENTERS THE FORECAST FOR SUNDAY
THROUGH TUESDAY...AS MODELS ARE HAVING AN EXTREMELY DIFFICULT TIME
RESOLVING LONG-WAVE FEATURES AND ONE SOLUTION SHOULDNT BE TAKEN AT
FACE VALUE ATTM.  AS NEXT UPR TROUGH ENTERS THE PAC NW ON
SUN...THERMAL RIDGE WILL RAPIDLY PUSH EASTWARD BY SUN EVE...WITH
HIGH CONFIDENCE OF ABOVE TO MUCH ABOVE NORMAL TEMPERATURES AND WINDY
CONDITIONS RETURNING TO THE REGION.  HAVE INCREASED MAX TEMPS
THROUGHOUT THE PERIOD AND HAVE SOME CONCERNS I MAY NOT BE WARM
ENOUGH.

AS FAR AS PRECIP IS CONCERNED...DUE TO THE WIDE DISPLAY OF SOLUTIONS
PRESENTED BY THE OPERATIONAL MODELS...WILL STICK CLOSER TO
NAEFS/GEFS MEANS THROUGHOUT.  HAVE INTRODUCED SLIGHT CHANCE POPS FOR
SUN NIGHT THROUGH TUESDAY AS INSTABILITY INCREASES AHEAD OF LONG
WAVE TROUGH.  MODEL SOUNDINGS INDICATE A RATHER STOUT LOW-LVL CAP
THROUGHOUT THE PERIOD AND THIS IS MOST EVIDENT IN THE INCONSISTENT
QPF FIELDS OF THE OPER GFS.  NEVERTHELESS...CANNOT DISCOUNT ELEVATED
NOCTURNAL CONVECTION SUN NIGHT AS LEAD IMPULSE TRANSVERSES THROUGH
THE SWLY MID LVL FLOW.

DUX

&&

.AVIATION...
WILL HAVE LLWS IN THE TAFS FOR OVERNIGHT. SURFACE WINDS WILL BE
GUSTY BUT WITH WINDS JUST ALOFT AS HIGH AS 65 OR 70KTS...FELT IT IS
WORTH PUTTING IN.  WINDY CONDITIONS WILL GRADUALLY IMPROVE DURING
THE DAY AS THE SURFACE FRONT MOVES INTO NORTHWEST MISSOURI. WILL NOT
INTRODUCE THUNDERSTORMS AS YET WITH THIS FRONT NEAR THE KSTJ AREA BY
EVENING...JUST INDICATE THE POSSIBILITY WITH A CB GROUP.  WANT TO
WAIT AND SEE HOW STRONG THE MOISTURE RETURN IS INTO NORTHWEST
MISSOURI AND IF THE CAP CAN BE OVERCOME.  NEW NAM WOULD SUGGEST
SOMETHING COULD BE DEVELOPING IN THE KSTJ AREA BY 03Z.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Apr 15, 1:02 PM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT TUE APR 15 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
102 PM CDT TUE APR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH WINDS WILL CONTINUE TO SPREAD ACROSS NORTHWEST MISSOURI AND
ADJACENT NORTHEAST KANSAS THIS AFTERNOON AND EVENING. AREAS ALONG AND
WEST OF A LINE FROM KANSAS CITY TO BETHANY CAN EXPECTED AFTERNOON
WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY
IS IN EFFECT FOR THESE AREAS AS A RESULT. AREAS FARTHER SOUTH AND
EAST CAN EXPECT SLIGHTLY LOWER WIND SPEEDS. THESE STRONG WINDS WILL
CONTINUE WELL INTO THE EVENING HOURS.

THE FIRE DANGER WILL INCREASE TODAY DUE TO STRONG SOUTH WINDS AND LOW
RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ELEVATED RISK OF FIRE DANGER MAY LINGER INTO WEDNESDAY DUE TO
BREEZY WINDS AND LOW HUMIDITIES.

A STORM SYSTEM IS EXPECTED TO IMPACT THE OUTLOOK AREA FROM
WEDNESDAY NIGHT INTO FRIDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED. WHILE THE THREAT OF SEVERE WEATHER APPEARS LOW...THIS
SYSTEM MAY BRING PERIODS OF HEAVY RAIN THUS INCREASING THE THREAT FOR
FLOODING ALONG AREA CREEKS AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NRR

Nearby

Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.